I recently lost my brother who was only 33. He was found passed away after injecting fentanyl patches. I would like to know how long it takes to die of this overdose and if he would have known what was happening to him? I am upset everyday wondering if we could have done anything if we found him earlier.
26 Mar 2012
Over dose on drugs like Fentanyl is a very peaceful death. The person usually just goes to sleep and never wakes up. Drugs like Fentanyl cause drowsiness then respiratory depression so they go to sleep and their breathing slows then stops. Normally (like in sleep apnea) the person will wake from the brain detecting lack of oxygen, but due to the effects of the drug, the person doesnt rouse, so they quietly slip away into death. It is unlikely that he even knew what happened. It is hard to say how long it took because that varies so much depending on how much he used and what his tolerance was. As to whether or not you could have done anything if you found him any sooner? I have known of instances where people witnessed someone stop breathing from drug overdose and they call 911 right away and they are unable to revive the person so it may not have made any difference. It is hard to say. He is at peace and out of pain now. That is the best way to see it in your mind.
He wouldnt want you to torment yourself with guilt. I'm sure that he knew death was a possibility when you misuse drugs this way. He may not have expected it to happen, but I'm sure he knew it was a possibility. He chose to do this. I know it is very painful to lose someone so young especially when it seems so senseless. I lost two young beloved cousins to suicide. It must be extremely difficult as a sister! It is normal to feel guilty and go through all the "what-ifs" but dont torture yourself doing this! If you feel you are having trouble getting past the grief, you might look into counseling to help you. They are very good at helping you through the normal stages of grief and keeping you from getting stuck in any one stage. If you are working, many employers have EAP (employee assistance programs) available and they usually do grief counselling right over the phone in some cases. It is also private-your employer will not know that you have used the service. The only thing they report is statistics on the number of people who use the service-no identifying factors. Another thing you can check is calling your health insurance company to see what your benefits are and where to go for them. Just call the customer service or member services number on your card and they should be able to tell you what is covered. Time does truly heal wounds. It may not heal fully-you may always have that hole in your heart, but after time, it isnt so raw anymore! Peace! Dzoo
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
my dauighter may have took a bottle of bezide2.5mg and i really wanna know the symthoms
1 answer • 13 Mar 2010
Saturday morning I got out of bed, took my 24hr. Lantus Solostar injection (39 units), I noticed a little blood came out of the needle when I pulled ...
0 answers • 6 Dec 2010
... trying to talk them into a rehab program. They are talking about how you can melt down and injecting the pills or any kind for that matter
1 answer • 5 Feb 2011
Had my knee replacement.Doctor put me on dilaudidpills and tday put on fentanyl patch .Is this danger?My replacement was aug4th 2011. Im 34. Been on ...
3 answers • 10 Aug 2011
My sister passed away the other night and I believe it was an overdose. She was drinking heavily, and I know for a fact did alot of cocaine, about a ...
3 answers • 6 Jan 2012